MAUDE Adverse Event Report: MEDTECH SAS ROSA ONE; COMPUTER-ASSISTED SURGICAL DEVICE

MEDTECH SAS ROSA ONE; COMPUTER-ASSISTED SURGICAL DEVICE
Model Number ROSA ONE 3.1
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been evaluated yet for investigation purpose.Once the evaluation is performed, a follow-up medwatch report will be submitted.Udi# : (b)(4).
 
Event or Problem Description
During the dbs procedure multiple o-arm spins were merged to the first bone fiducial o-arm spin.Only the last o-arm spin presented a merge issue.The latest ct scan was rotated 90 degrees overlaying the fiducial o-arm spin.Adjustments were made using the rotation and translation tools, however after recalculating, the system immediately reverted to the original 90 degree mis-orientation.Since the scans were not merging correctly after recalculating, it was attempted merging the last o-arm cst to the original planning mri.This merge presented no issues and after careful observation the surgeon accepted the merge on the software.These last o-arm spins during the operation confirmed accurate electrode placement.However, 2 weeks post-operation surgeon contacted zimmer biomet claiming the ct scans obtained after procedure and o-arms during procedures do not match resulting in inaccurate electrode placement.Customer is requesting an investigation to determine if the merging software contributed to inaccurate electrode placement.Patient impact is unknown however surgeon indicated a revision surgery may be necessary.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Complaint sample was evaluated and the reported event was confirmed.A full analysis of the provided log files was performed.While the automatic fusion result was insufficient and required manual adjustment, the device is considered to have performed as per specification.However the failure of the manual adjustment feature to provide an acceptable result is a known software anomaly.A performance improvement opportunity for the automatic fusion algorithm is already being worked on.Regarding the inaccuracy issue, the analysis concluded that the prior surgery, led to an accurate placement of electrodes with rosa.The review performed 2 weeks later seemed to have been performed on a distorted ct.The revision surgery showed that the replaced electrode was shifted over 2mm at the entry point but was accurate at the target point.However, this replacement was performed on purpose.The device operated as intended in regards to the reported inaccuracy issue.Therefore with no inaccuracy identified, the mentioned fusion issues are not considered to have caused or contributed to the reported inaccuracy.The functionality and accuracy of the subject rosa brain device was verified during a preventive maintenance.No issues related to the reported event were observed, all tests and checks passed.Device history record (dhr) was reviewed and no discrepancies were found.Root cause of the reported event and the relationship of the product, if any, to the reported incident or adverse event and justification used to make the decision.Based on the investigation performed, no failure of the device was found for the inaccuracy issue.Fusion issues are related to performance improvement and software anomaly but are not considered to have caused or contributed to the reported inaccuracy.A corrective action has been previously initiated for the reported event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
During the dbs procedure multiple o-arm spins were merged to the first bone fiducial o-arm spin.Only the last o-arm spin presented a merge issue.The latest ct scan was rotated 90 degrees overlaying the fiducial o-arm spin.Adjustments were made using the rotation and translation tools,however after recalculating, the system immediately reverted to the original 90 degree mis-orientation.Since the scans were not merging correctly after recalculating, it was attempted merging the last o-arm cst to the original planning mri.This merge presented no issues and after careful observation the surgeon accepted the merge on the software.These last o-arm spins during the operation confirmed accurate electrode placement.However, 2 weeks post-operation surgeon contacted zimmer biomet claiming the ct scans obtained after procedure and o-arms during procedures do not match resulting in inaccurate electrode placement.Customer is requesting an investigation to determine if the merging software contributed to inaccurate electrode placement.The patient was revised approximately 1.5 months later.No further event information available at the time of this report.

Brand Name
ROSA ONE
Common Device Name
COMPUTER-ASSISTED SURGICAL DEVICE
Manufacturer (Section D)
MEDTECH SAS
432 rue du rajol
mauguio, languedoc-roussillon 34130
FR  34130
Manufacturer (Section G)
MEDTECH SAS
432 rue du rajol
mauguio, languedoc-roussillon 34130
FR   34130
Manufacturer Contact
jay sharma
1520 tradeport drive
jacksonville, FL 32218
9047414400
MDR Report Key14733829
Report Number3009185973-2022-00034
Device Sequence Number20345508
Product Code HAW
UDI-Device Identifier03760244032492
UDI-Public(01)03760244032492(11)190911
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K200511
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberROSA ONE 3.1
Device Catalogue NumberROSAS00203
Device Lot Number3.1.5.28
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2022
Supplement Date Received by Manufacturer02/02/2023
Initial Report FDA Received Date06/17/2022
Supplement Report FDA Received Date02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/11/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown